Alert archive / Oklahoma / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Mar 15, 2015, 2:47 PM CDT for 16 counties in Oklahoma. It took effect at Mar 16, 2015, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2015, 2:47 PM CDT (19:47 UTC)
- In effect from
- Mar 16, 2015, 12:00 PM CDT
- Expired
- Mar 16, 2015, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Kingfisher County, OK, Major County, OK, Noble County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 71 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880 WWUS84 KOUN 151947 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 247 PM CDT SUN MAR 15 2015 OKZ004>006-009>011-014-015-161000- /O.UPG.KOUN.FW.A.0002.150316T1700Z-150317T0000Z/ /O.NEW.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- 247 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT MONDAY FOR VERY WARM... DRY AND WINDY CONDITIONS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING... NOON TO 7 PM. * WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 20 PERCENT. * TEMPERATURE...80 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ016-021-161000- /O.NEW.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/ CUSTER-BECKHAM- 247 PM CDT SUN MAR 15 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT MONDAY FOR VERY WARM... DRY AND WINDY CONDITIONS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. * TIMING... NOON TO 7 PM. * WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 20 PERCENT. * TEMPERATURE...80 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
3 follow-up statements
858 WWUS84 KOUN 160815 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 315 AM CDT MON MAR 16 2015 ...VERY HIGH TO EXTREME FIRE DANGER THIS AFTERNOON... OKZ007-008-012-013-017-018-161615- /O.EXA.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/ GRANT-KAY-GARFIELD-NOBLE-BLAINE-KINGFISHER- 315 AM CDT MON MAR 16 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY WARM... DRY AND WINDY CONDITIONS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TIMING... NOON TO 7 PM. * WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...9 TO 20 PERCENT. * TEMPERATURE...80 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ004>006-009>011-014>016-021-161615- /O.CON.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BECKHAM- 315 AM CDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY WARM... DRY AND WINDY CONDITIONS... * TIMING... NOON TO 7 PM. * WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 20 PERCENT. * TEMPERATURE...80 TO 87 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ KURTZ
801 WWUS84 KOUN 161546 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1046 AM CDT MON MAR 16 2015 ...CRITICAL FIRE WEATHER CONDITIONS TO OCCUR THIS AFTERNOON... OKZ004>018-021-170000- /O.CON.KOUN.FW.W.0002.150316T1700Z-150317T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM- 1046 AM CDT MON MAR 16 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY WARM... DRY AND WINDY CONDITIONS... * TIMING... NOON TO 7 PM. * WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 20 PERCENT. * TEMPERATURE...80 TO 87 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
968 WWUS84 KOUN 162341 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 641 PM CDT MON MAR 16 2015 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE EARLY THIS EVENING... OKZ012-013-017-018-170045- /O.CAN.KOUN.FW.W.0002.000000T0000Z-150317T0000Z/ GARFIELD-NOBLE-BLAINE-KINGFISHER- 641 PM CDT MON MAR 16 2015 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF CENTRAL AND NORTH CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING HAS BEEN CANCELLED FOR GARFIELD... NOBLE... BLAINE AND KINGFISHER COUNTIES AS HUMIDITY HAS INCREASED IN THESE AREAS. HOWEVER... CAUTION IS STILL URGED TO PREVENT THE START OR SPREAD OF A WILDFIRE. $$ OKZ004>011-014>016-021-170200- /O.EXT.KOUN.FW.W.0002.000000T0000Z-150317T0200Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-ROGER MILLS- DEWEY-CUSTER-BECKHAM- 641 PM CDT MON MAR 16 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHERN AND WESTERN OKLAHOMA... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING... THROUGH 9 PM. * WIND... SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...12 TO 20 PERCENT. * TEMPERATURE...75 TO 85 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 15, 2:39 PM CDT, 8 minutes earlier.
Area forecast discussion, Mar 15, 2:39 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
239 PM CDT SUN MAR 15 2015
.DISCUSSION...
ANOTHER BEAUTIFUL DAY TODAY ACROSS MUCH OF OKLAHOMA AND WESTERN
NORTH TEXAS. THE WARM WEATHER WILL CONTINUE ON MONDAY... HOWEVER
THE WINDS WILL BE QUITE A BIT STRONGER AND TEMPERATURES WILL BE
SOME 5 TO 10 DEGREES WARMER THAN TODAY. THIS WILL LEAD TO SOME
WILDFIRE CONCERNS ACROSS PORTIONS OF WESTERN/NORTHWESTERN OKLAHOMA
MONDAY AFTN. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING.
A COLD FRONT WILL THEN MAKE ITS WAY INTO NORTHERN OKLAHOMA AROUND
SUNRISE TUESDAY MORNING AND QUICKLY MOVE SOUTH ACROSS THE AREA
DURING THE DAY TUESDAY. AS THIS OCCURS... THE LARGE UPPER LOW OVER
THE BAJA WILL EJECT NORTHEAST ACROSS THE AREA... PRODUCING
WIDESPREAD RAIN. THIS WILL LIKELY BEGIN LATE TUESDAY AFTN ACROSS
THE RED RIVER VALLEY AND SPREAD NORTH AND NORTHEAST OVERNIGHT TUE
NIGHT.
IT DOES APPEAR AT THIS TIME THAT PARTS OF SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS COULD SEE IN AS MUCH AS A HALF TO PERHAPS
THREE-QUARTERS OF AN INCH OF RAIN WITH SOME HIGHER AMOUNTS ACROSS
CENTRAL INTO EASTERN OKLAHOMA THROUGH THE DAY ON WEDNESDAY.
MUCH OF THE DAY ON THURSDAY WILL BE DRY AS WE WILL BE BETWEEN
SYSTEMS... HOWEVER THE NEXT ONE WILL APPROACH QUICKLY BRINGING
RAIN BACK INTO WESTERN SECTIONS BY LATE IN THE DAY THURSDAY. BEST
CHANCES WILL BE ACROSS THE SOUTHWESTERN HALF OF THE AREA WITH THIS
ONE BEFORE IT SHIFTS SOUTH FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 49 77 55 69 / 0 0 0 10
HOBART OK 46 78 54 68 / 0 0 0 10
WICHITA FALLS TX 47 79 56 75 / 0 0 0 30
GAGE OK 42 84 48 61 / 0 0 0 10
PONCA CITY OK 47 80 51 65 / 0 0 0 10
DURANT OK 49 74 56 76 / 0 0 0 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TO 7 PM CDT MONDAY FOR OKZ004>006-
009>011-014>016-021.
TX...NONE.
&&
03/30Hazardous weather outlook, Mar 15, 4:35 AM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 435 AM CDT SUN MAR 15 2015 OKZ004>048-050>052-TXZ083>090-160945- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 435 AM CDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... VERY HIGH FIRE DANGER CONDITIONS ARE EXPECTED TO DEVELOP MONDAY ACROSS WEST CENTRAL AND NORTHWESTERN OKLAHOMA. UNSEASONABLY WARM TEMPERATURES WILL COMBINE WITH VERY DRY CONDITIONS AND GUSTY SOUTHWEST WINDS MONDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY BETWEEN NOON AND 7 PM CDT. ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. .THUNDERSTORMS... ISOLATED THUNDERSTORMS MAY DEVELOP LATE TUESDAY AFTERNOON ACROSS PORTIONS OF FAR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:26 AM CDT | Fire Weather Watch | OUN | Alfalfa, Dewey, Ellis, Harper, Major, Roger Mills and 2 more | 11 hr |
Nearby
Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.